A 33-year-old male asked:
Cab taking sleep aids containing dyphenhydramine hydrochloride have adverse effects and can it cause frequent urination?
1 doctor answer
Dr. Darrell Herrington answered
33 years experience in Family Medicine
Maybe: Diphenhydramine (benedryl) is not a sleep aid, but an antihistamine. If allergy therapy is warranted and the secondary drowsiness helps to take the edge off, then improved sleep may be achieved. However, some folks excrete benedryl more slowly, and drowsiness may extend through the next morning and be detrimental to alertness. Also, bladder dysfunction occurs in a few patients.
Answered on Jan 12, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!